... drink. however, my dr. has me on 3-60mg. morphine er daily, 6- 10/650 hydrocodone daily, muscle relaxers and 2-5mg. xanax daily. my pain has been much better but now he is reitiring and says come pick up your records. now talking to other dr.s I have found that I am over medicated according to them. So i decided to taper myself off. Holy crap! I am about a week in and i have cut my meds. in half. I have never been so miserable. I feel like I am dying. I just read about the thomas recipe and will try that. I cannot miss work so that makes it even harder. Plus my back pain seems to have come right back with a vengence. god help me! any suggestions will be appreciated. putt
putt, as soon as I read what you were on I knew you were over medicated. Be careful tapering, you could have seizures. I don't know alot about the Thomas recipe. I had rather see you go to a new doc and tell him up from what happened and let him taper you. Because you need to taper slow. Von-1
Might I ask what was wrong with your back in the first place that you were so heavily medicated? Could taking as much pain meds that your have it is possible they were masking further problems? I would definaltley be re-evaluated for the back pain, but you are on a large dose of pain meds so cogratulations for doing something about that. I would suggest you see a Pain Management doctor or even a neurosurgeon for an opinion , & new tests about your back & go from there Just my thoughts...
I am so sorry to hear that you are going through all of this. Since your doctor is retiring has he offered to refer you to another doctor? For some doctor's on an initial visit that would seem like you were over medicated, and I see some of the answers here that agree that you are over medicated. However, I am assuming that you did not start out on those doses but they have been increased over time due to tolerance. It's a brave thing that you are doing by trying to cut back on your meds, but I do caution you as to evaluate your quality of life on the dosage you were taking and the dosage you are currently taking. Cutting those meds in half will cause you to be in more pain and possibly even have some withdrawl symptoms. It is recommended that you take one pill out of the equation each week. If it were me I would start cutting back on one hydrocodone per day for a week and then reduce it by one pill each week, then move on to reducing the morphine the same way.
I would also talk with whatever doctor you are currently seeing and if it is a PCM then ask for a refferal to Pain Management and if the Pain Management doctor is the one who is retiring then your Primary care doctor should have reports from that doctor. It is very dangerous to reduce your pain medications without being under the supervision of a doctor. Escpecially, on the amount of medications that you are on. Please call the doctor that is retiring and ask him what he would suggest to cut back on the amount of medications you are taking, and if he is no longer available then please contact your primary care doctor and ask them for their suggestions. Also, I agree with the other answers about going back to see a neurosurgeon and be re-evaluated. You may now qualify for the surgery that may get you out of pain completely once healed from the surgery or it may relieve a good amount of the pain so you don't need to be on as much medication. Good luck and please be careful. God Bless!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jan 2010 • 9 answers
Back Pain - can anyone help? I broke my back 10 yrs ago and ive been on opiates for over 10 yrs,so i
Posted 19 Jan 2010 • 2 answers
I have some really bad back problems but no insurance ..anyways a friend gave me a morphine pill its
Posted 18 Jun 2010 • 2 answers
Posted 27 Oct 2010 • 3 answers
My 81yr old grandmother was just put in the hospital for some back problems but now she isn't quite?
Posted 24 Sep 2011 • 2 answers